U.S. doctors online nowAsk doctors free
Citrus Heights, CA
A 38-year-old male asked:

5.5 months post dvt.coumadin (warfarin) therapeutic.30-40 comp stocking worn daily.2nd ultra sound in two weeks.dvt unknown cause.what can i expectgoing forward?

3 doctor answers4 doctors weighed in
Dr. Jason Klein
Internal Medicine - Cardiology 18 years experience
Possible: Depending upon the ultrasound findings, you may be able to stop coumadin (warfarin). Your physician may have you see a hematologist to discuss the risks of stopping Coumadin (warfarin) and the possible alternative medications.
Dr. Anna Flor Salcedo
24 years experience
It depends: If this is the first episode dvt, then you maybe able to be off medication after 6 months or so, if this is the 2nd episode, you are looking at high chance of taking blood thinners for the rest of yoir life. Also if you have a blood dso that can cause blood to clot, that can be an indication for lifetime anticoagulation as well.
Dr. Thomas Wright
Phlebology 30 years experience
Hard to say: You are doing all the right things: stocking , anticoagulation. Have all your symptoms resolved? That is a good sign. No known cause makes it hard to predict.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.